Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

148 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes high calcium levels in blood?

Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6223 Questions

default
Posted on Sat, 2 Aug 2014 in Thyroid Problem and Hormonal Problems
Question: I have high calcium in my blood 11.0 My parathyroid haqs been scanned, no abnormaladies What kind of a doctor should I see. Mime is an internest and wants me to see a surgeon.
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
See a rheumatologist!

Detailed Answer:
Hi and thank you so much for this query.

I will like to know if you have any form of anemia. Also, do you have back pain and what is the color of your urine? Is it cloudy?

These questions because high calcium levels in an elderly must raise the diagnosis of a possible multiple myeloma. Has this possibility been considered in your case seen the negative findings that may have explained increased calcium levels like parathyroid tumors, cancers, etc. If this has been ruled out as a possibility, then that's great.

Do you take any form of vitamin supplementation like VitD and calcium? What about milk consumption or antacids containing calcium?

I will await your responses to these questions for further analyses. I don't think a surgeon is the exact next person you may have to see at this time but we would probe further. There may be a piece of information that we are missing out on at this time.

Let me hear from you.
Thanks for using our services and feel free to ask for more information and clarifications as needed.




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 2 hours later
I have a copy of my tests. What tells me if I have anemia? My urine is pale yellow to almost clear.I was taking calcium up until this started about two years ago. I was taking vitamin D 5000 units up to 2 0r3 weeks ago.
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Please, can you upload your results for reading!

Detailed Answer:
Hi,

please, try and upload your results as an attachment so that I can take a look and provide you with a more detailed and personalized information regarding this.

Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Chobufo Ditah 2 hours later
I do not know hoe to upload my test results, however my family is arriving on Thursday the 17th. I am sure they can help me. Is that ok?
doctor
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
That's fine!

Detailed Answer:
Hi and thanks for this update.

I will wait and do expect to hear from you then.

I wish you well.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Medical Topics

Recent questions on  Back pain

doctor1 MD

I delivered my last child on August 31, 2010. Eight weeks after, I had my post-partum check up and had an IUD inserted. By the end November 2010, I started noticing a pain in my left flank area. It was a dull aching pain, but when massaged deeply, would go down my back, wrap around the front of my hip and make the front of my leg go numb. I went to the chiropractor for about two months, then with no results, visited my primary doctor. Blood and urine tests were fine. MRI showed slight bulging in the RIGHT L5, S1 discs. Went to 25 physical therapy visits with still no relief. I gave up for a while on finding out what was wrong. By February 2012 (guessing), I had my Mirena pulled out by my OBGYN. I had been having lots of stomach pain and my husband had a vasectomy, so I really didn t need the birth control anymore anyway. By October 2012, I believe, I had an ultrasound because I was having lots of pain and cramping in my stomach. Results were normal. By then end of 2012, I was experiencing extreme fatigue and visited my new primary doctor. We tried different antidepressants until I stayed on Effexor XR beginning April 2013. I started seeing a massage therapist once a week beginning in probably August of 2013 for my back, with no relief at all. Extreme fatigue continued and after blood work kept coming back fine, he sent me to a cardiologist. In November 2013 I was diagnosed with Postural Orthostatic Tachycardia Syndrome (POTS). I was put on 5mg of Midodrine 3 times a day. My fatigue disappeared almost immediately. The pain in my back has always been there since November of 2010, but I was ready to try again since I was seeing a new primary doctor. He sent me to a pain management doctor who has now done 3 nerve injections, all with no relief from the flank pain (Deep massage did not seem to bother and make the front of my leg go numb though). Another MRI was ordered, and this one had the same results as the first, except I had a mild dehydration on the left side at L4,L5. My primary doctor still did not believe it was the cause for my flank pain, so he ordered a CT. Those results came back this week showing I had a swollen uterus. Since I am up do date with my pap smears and I had an ultrasound that showed nothing about 18 months prior, he does not believe this is the reason for the left flank pain either. I am completely at a loss and don t know what to do next. The pain management doctor said that it could be from the POTS. It has been going on for so long now that want to go down every avenue and rule everything else out before I just accept it as a POTS symptom. Sometimes when lying on my stomach, it seems to relive a little bit of the flank pain. The massage has just been aggravating it lately, and also laying on my right side seems to aggravate it. Since I can pinpoint when the pain started, I ve wondered if it could have had something to do with my last delivery or even the epidural from the delivery. I could use any insight or ideas that could maybe trigger an idea for my primary doctor. It has been almost 4 years since I realized the pain starting (and I have a high pain tolerance, so it could have been there for longer). I know this is a lot of information, but thank you in advance!

doctor1 MD

I have had 2 spine surgeries (L4, L5) Discectomy 1st 15 years ago and the last June 2009. I was told at the last surgery I would have to have a fusion of L4, L5, sacrum. In the last few weeks, my back has been hurting alot along with my right testicle. I asked my Dr about this, and he said the 2 are not related. However, My testicle only hurts whne my back hurts and the Dr cannot give me another reaon for the pain. Is this because of the back pain? Also, if I do have the fusion, how much range of motion will I lose?

doctor1 MD

hello myself raju. since the last two years i have been musterbating 3 to 4 times a day in regular basis. from the initial stage i got a lower back pain on the lower side of my back bone. since the last 1 year i feel sexually week and had night falls in regular basis. my back pain was increasing and now i have stopped musterbating but i have a severe backpain on my back bone and every part of my body. the night fall is reduced and already comes to an end. pennis size is also getting small. please help me to overcome from this hell

doctor1 MD

Hello doctor, i am suffering from low back pain shoulder pain and have have numbness in the arms during nights.today i visited orthopaedic, he prescribed me a pain killer and libotryp tablets. i wanted to know whether tablet libotryp is usefull in releiving pain and numbness?

doctor1 MD

I get a lower back pain which is excrucitating right after my cycle ends.its remians for 4-5 days. And have to take painkillers.Its very debiliating.The feeling is like something in stuck inside which is unable to come out.My lower portion gets...

doctor1 MD

very small amount of brownish discharge after wiping, I finished my period just under 2 weeks ago, although I can't be precise. any reason for this?

doctor1 MD

I am 77 and take heart disease medications. I have lower back pain , am fatigued and joint pain. Suggestions?